Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 91, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 2, 2005, 4:55 PM MDT for Albany County, Laramie County, Wyoming. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2005, 4:55 PM MDT (22:55 UTC)
- Expired
- Jul 2, 2005, 5:45 PM MDT
- In force
- 50 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Albany County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 8 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 5:11 PM MDT | TSTM WND GST 60 | 1 Se Laramie, WY | 2 INCH DIAMETER TREE LIMBS DOWN WITH 60-70 MPH GUSTS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 2941 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 022255 SVRCYS WYC001-021-022345- /O.NEW.KCYS.SV.W.0091.050702T2255Z-050702T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 455 PM MDT SAT JUL 2 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ALBANY COUNTY IN SOUTHEAST WYOMING THIS INCLUDES THE CITY OF LARAMIE SOUTHERN LARAMIE COUNTY IN SOUTHEAST WYOMING THIS INCLUDES THE CITY OF CHEYENNE * UNTIL 545 PM MDT * AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF BURNS TO TIE SIDING...OR ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST OF CHEYENNE TO 16 MILES SOUTH OF LARAMIE...AND MOVING SOUTH AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... BURNS BY 500 PM MDT CARPENTER BY 520 PM MDT LAT...LON 4135 10442 4132 10579 4096 10557 4098 10426 $$ SOWKO
2 follow-up statements
000 WWUS55 KCYS 022309 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 507 PM MDT SAT JUL 2 2005 WYC001-021-022345- /O.CON.KCYS.SV.W.0091.000000T0000Z-050702T2345Z/ ALBANY WY-LARAMIE WY- 507 PM MDT SAT JUL 2 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM MDT FOR SOUTHERN LARAMIE AND SOUTHEASTERN ALBANY COUNTIES... AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. A WIND GUST TO 66 MPH WAS REPORTED AT LARAMIE 447 PM...AND A GUST TO 54 MPH WAS REPORTED 3 MILES SOUTH OF FEDERAL AT 500 PM. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM I-80 MM 377 TO PUMPKIN VINE...OR ALONG A LINE EXTENDING FROM 16 MILES EAST OF CHEYENNE TO 20 MILES SOUTH OF LARAMIE...MOVING SOUTH AT 35 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... 8 MILES WEST OF CARPENTER BY 520 PM MDT LAT...LON 4135 10442 4132 10579 4096 10557 4098 10426 $$ SOWKO
000 WWUS55 KCYS 022338 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 533 PM MDT SAT JUL 2 2005 WYC001-021-022345- /O.CON.KCYS.SV.W.0091.000000T0000Z-050702T2345Z/ ALBANY WY-LARAMIE WY- 533 PM MDT SAT JUL 2 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM MDT FOR SOUTHERN LARAMIE AND SOUTHEASTERN ALBANY COUNTIES... AT 526 PM MDT...THE INITIAL LINE OF SEVERE THUNDERSTORMS HAD MOVED OUT OF THE WARNING AREA...HOWEVER...DOPPLER RADAR INDICATED THAT THE WINDS ONLY A FEW HUNDRED FEET ABOVE GROUND WERE IN EXCESS OF 60 MPH. SOME OF THESE WINDS WILL LIKELY REACH THE GROUND...THUS THE SEVERE THUNDERSTORM WARNING WILL BE CONTINUED. LAT...LON 4135 10442 4132 10579 4096 10557 4098 10426 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:00 PM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 2, 3:00 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 300 PM MDT SAT JUL 2 2005 .SHORT TERM...PER AREA 88D RADARS...THERE WILL BE MORE TSTMS THAN EXPECTED THIS EVENING ESPECIALLY OVER EASTERN PART OF FORECAST AREA. WITH DEWPOINTS DOWN INTO THE LOW TO MID 30S...MAIN EVENT FOR TSTMS IN WY PART OF CWA AND SOUTHERN NEB PANHANDLE WILL BE GUSTY WINDS. BETTER LOW LEVEL MOISTURE/INSTABILITY OVER NORTHERN NEB PANHANDLE COULD LEAD TO A FEW STRONG TSTMS NEAR THE CDR AREA. CLEARING LATE THIS EVENING WHILE COLD FRONT SLIPS INTO NORTHERN CWA. FRONT GETS THROUGH ALL BUT SOUTH CENTRAL WY BY 15Z SUNDAY. COOLER TEMPS FOR SUNDAY WITH NORTH WINDS BECOMING ESE LATE IN DAY. ENOUGH INSTABILITY TO KEEP A LOW TSTM POP SUN AFTERNOON FROM CYS TO EAN TO BFF SEWD. .LONG TERM...WESTERLY FLOW WILL CONTINUE ALOFT SUN NIGHT AND MON. A WEAK SHORTWAVE WILL MOVE SLOWLY ACROSS THE CWA SUN EVENING AND SUNDAY NIGHT. ANOTHER SHORT WAVE WILL MOVE ACROSS THE AREA MONDAY EVENING. EASTERLY WINDS WILL OCCUR AT THE SURFACE SUN NIGHT AS HI PRESSURE MOVES INTO THE NORTHERN PLAINS. ON MONDAY...SE WINDS WILL OCCUR EAST OF THE LARAMIE RANGE AS SFC HI MVS INTO THE CNTL PLAINS WHILE WEST WINDS WILL OCCUR WEST OF THE LARAMIE RANGE. THIS WILL SET UP A CONVERGENCE AREA ACROSS THE EASTERN PORTION OF THE CWA. LOW LEVEL MOISTURE WILL INCREASE SUN NT AND WILL REMAIN OVER THE NEB PH THROUGH MON. LIS WILL BE FROM 0 TO -2 SUN EVENG WITH CAPES OF 400 TO 800 J/KG. WILL GO WITH ISOLATED THUNDERSTORMS FOR THE AREA. MONDAY AFTERNOON...LIS WILL BE FROM -2 TO -4 ACROSS THE AREA THEN BECOME -4 TO -6 ACROSS THE NEB PANHANDLE BY EVENING. CAPES IN THIS AREA WILL BE GREATER THAN 2000 J/KG AND 500 MB WINDS WILL BE GREATER THAN 30 KTS. AT THIS POINT...IT IS LIKELY THAT SEVERE STORMS WILL OCCUR ACROSS THE NEBRASKA PANHANDLE DURING THE LATE AFTERNOON AND EARLY EVENING. FOR TUES...UPPER RIDGE BEGINS TO BUILD TO THE WEST OF THE CWA...SHIFTING THE UPPER FLOW MORE TO THE NW. THIS WILL CREATE A SHEARED ENVIRONMENT FROM THE SURFACE TO 500 MB. MID LEVEL MOISTURE AND INSTABILITY WILL RESULT IN ANOTHER ROUND OF THUNDERSTORMS ACROSS THE AREA...WITH SOME STORMS EAST OF THE LARAMIE RANGE BECOMING STRONG. ON WED...UPPER RIDGE AXIS SHIFTS OVER THE CWA. AIRMASS DRIES...SO WILL ONLY MENTION A FEW THUNDERSTORMS FOR THE EXTREME SOUTHERN PORTIONS OF THE LARAMIE RANGE. UPPER RIDGE BEGINS TO FLATTEN ON THUR...DUE TO AN UPPER TROUGH MOVING ACROSS SOUTHERN CANADA...BUT DRY CONDITIONS WILL CONTINUE ACROSS THE FORECAST AREA. DRY CONDITIONS WILL CONTINUE SAT AND SUN...AS UPPER RIDGE REBUILDS AND DOMINATES THE WEATHER OVER THE CWA. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && KMD/JLH
Hazardous weather outlook, Jul 2, 3:50 PM MDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 350 PM MDT SAT JUL 2 2005 NEZ001>003-019>021-054-055-WYZ059>070-031145- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 350 PM MDT SAT JUL 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EARLY EVENING OVER THE WESTERN NEBRASKA PANHANDLE AND MUCH OF SOUTHEAST WYOMING. MOST OF THESE WILL BE ALONG AND SOUTHEAST OF LINE FROM SARATOGA WYOMING TO THE NORTHWEST CORNER OF THE NEBRASKA PANHANDLE. WITH LOW LEVEL MOISTURE LACKING...THE MAIN HAZARD ASSOCIATED WITH THE THUNDERSTORMS WILL BE WIND GUSTS TO 50 MPH. A COUPLE OF THE STORMS COULD POSSIBLY PRODUCE SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS ON SUNDAY...MAINLY ALONG AND EAST OF THE LARAMIE RANGE. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ON INDEPENDENCE DAY...AND SOME OF THE STORMS WILL BE STRONG. THE CHANCE OF THUNDERSTORMS WILL CONTINUE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JLH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:47 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 38 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.